I have been on the OmniPod for two months now and up until Friday everything has been going well. After going to bed Friday night, I climbed to the 250's and stayed there all night, even after two correction boluses. That's been my scene all weekend long...high's with no budges from the correction boluses. I changed insulin/pods/sites twice with no luck. I'm very frustrated because I haven't been eating poorly...salad for lunch with double the amount of normal insulin and I'm riding high at 242.
My question is, should I reset my PDM? Everything seems to be working, beeping pod, no errors from the PDM, but something has to be going on. Doctor/Educators don't have any idea. Maybe someone out there has had a similar situation. Please help! This is driving me batty. I usually run around 110. Thanks!
Hi Cat, I'm sorry you're having to deal with this but I share your frustration. I've been on OmniPod for about two months also; near perfect numbers last week, then bam! all of a sudden my numbers went high and won't budge even with running temp basals of +10% to +40%. I've done the pod/ insulin/ site change twice now too with no difference.
I'm thinking my problem is due to hormone fluctuations because I've been dealing with that as well. Could you be dealing with hormones?
I am interested to see what others say about this situation.
If you do reset your PDM, you will have to reset the time/date on your PDM....make sure you get the AM vs PM settings correct....
One night at 10pm my PDM alarmed and told me that it had a communications error and to call Customer Service. When I called, they had me reset the PDM, inluding the date and time.... the next day I couldn't figure out why I was high in the morning and low all afternoon... when I looked closer at my PDM, I realized my basal rate was not what it should be. When you get your AM basal rate at night and your PM basal rate during the day, you won't be in range.... :)
I will defiantly keep the AM/PM in mind...boy can that make things go crazy.
It could be hormones, good point. I hadn't thought about running a Temp basal, I think I'll try that until this "crazy" passes.
I've had this happen too. Alergies have me really hard this year, so I wrote it off as sickness. Though, I've not had a true sickness yet this year. (Love my neti pot!!)
Just seems odd that a bolus doesn't seem to have an affect.
Another possibility I'm researching is not how much I have eaten when this occurs, but WHAT I've eaten. I'm thinking certain fatty foods may be a possible cause.
As far as I can tell, nothing with me has changed, so that's why this is super frustrating. I'm running a +40% temp basal and that is helping a lot. Diabetes...always throwing us curve balls!!!
I'm just glad I'm not completely alone in my struggles! Thanks!
This seems to be a frequent experience after a pod change. Did you change the pod on Friday?
We've speculated about what it is, but haven't tracked it down. There's some idea that it's caused by air bubbles in the new pod that have to be flushed out before it starts delivering the basal properly. While I initially believed that to be true my experiments suggest it is something else.
Other people have suggested that it's caused by reusing the same site too quickly; I reuse the same, approximate, site every 9 days (four sites), and, indeed, if I'm careful to move around on the individual site I haven't seen a problem.
Some people do a bolus, varying amounts typically around 2 units, *before* a pod change; that seems to last them through any basal delivery issues.
Your symtoms are certainly consistent with everyone else's experience, assuming they happened immediately after a pod change. I've also noticed, both on the pod and MDI, that high blood sugars stick - it can be very difficult to bring them down.
John Bowler jbowler @ acm.org
It's so strange, this all happened two pods ago and now I'm back to normal. I never figured out what was causing it. And I completely agree, once the highs hit, it's so difficult to get them down.
I like the idea of a bolus to get through the pod change, makes sense. I'm not completely 100% comfortable with letting a machine do all the work...I don't really trust it yet. With shots, at least you can see the insulin actually going into your body!